| Catalog Number |
PR-45052-HP |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/28/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "picc catheter kit dilator went bad and the guidewire bent." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
(b)(4).Udi number:(b)(4).
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The photo shows a peel-away sheath/dilator assembly with the dilator tip appearing damaged.In addition, the guide wire appeared curled and kinked.The complaint of a kinked guide wire was able to be confirmed by the photo, however, a complete visual inspection to evaluate the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation and bleeding.Do not apply undue force on guidewire to minimize the risk of possible breakage." without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported "picc catheter kit dilator went bad and the guidewire bent." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine.".